Tennessee, 2006Flash Flood in Tennessee, August 4, 2006
August 4, 2006 · NWS MEG · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 4, 11:43 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 4, 11:43 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1243 PM CDT FRI AUG 4 2006
.UPDATE...
UPDATED TEMPERATURES AND POPS TO ACCOUNT FOR THE NUMEROUS SHOWERS
AND THUNDERSTORMS MOVING ACROSS WESTERN TENNESSEE IN ASSOCIATION
WITH MCS MOVING EAST TO SOUTHEAST. A LINE OF SHOWERS AND STORMS
HAVE DEVELOPED ALONG AN OUTFLOW BOUNDARY FROM EASTERN SHELBY
COUNTY IN TENNESSEE TO JUST SOUTH OF NASHVILLE. THIS ACTIVITY WILL
CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND MOVE SOUTH AND EAST.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
JRA
Hazardous weather outlook, Aug 4, 2:13 AM CST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
313 AM CDT FRI AUG 4 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
313 AM CDT FRI AUG 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL SLOWLY MOVE ACROSS THE MID SOUTH TODAY AND
THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AS
THE FRONT MOVES SOUTHWARD INTO AN INCREASINGLY UNSTABLE AIRMASS
THIS AFTERNOON AND EVENING. A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS AND SMALL HAIL.
ACROSS NORTHERN MISSISSIPPI...HOT TEMPERATURES COMBINED WITH
HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HEAT INDICES
AROUND 100 DEGREES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HOT AND HUMID WEATHER WILL RETURN TO THE MID SOUTH EARLY NEXT
WEEK. HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED ACROSS
MUCH OF THE MID SOUTH MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SJM
In the hours before
Special weather statement, Aug 4, 7:50 AM CST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
850 AM CDT FRI AUG 4 2006
ARZ008-009-017-018-041415-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
850 AM CDT FRI AUG 4 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...GREENE...LAWRENCE
AND RANDOLPH COUNTIES.
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM REYNO TO 3 MILES NORTHEAST OF LYNN AT 850 AM
CDT...MOVING SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
OCCURRING WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
THE CITIES OF BLACK ROCK...CORNING...HOXIE...PIGGOTT...POCAHONTAS AND
WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 8:14 AM CST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
914 AM CDT FRI AUG 4 2006
ARZ018-041445-
GREENE AR-
914 AM CDT FRI AUG 4 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER EVENING STAR AT 914 AM CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURRING WITH THIS THUNDERSTORM.
PEOPLE IN GREENE COUNTY...INCLUDING THE CITY OF PARAGOULD...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 9:20 AM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT FRI AUG 4 2006
ARZ028-MOZ113-115-041545-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
1020 AM CDT FRI AUG 4 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN...MISSISSIPPI AND
PEMISCOT COUNTIES.
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM KENNETT TO 5 MILES SOUTHWEST OF MANILA AT 1020
AM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURRING WITH THIS THUNDERSTORM.
PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE
CITIES OF BLYTHEVILLE...CARUTHERSVILLE...GOSNELL...HAYTI...KENNETT...
MANILA AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 10:52 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1152 AM CDT FRI AUG 4 2006
TNZ054-055-041715-
DECATUR TN-HENDERSON TN-
1152 AM CDT FRI AUG 4 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DECATUR AND HENDERSON
COUNTIES.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER HENDERSON COUNTY AT 1152 AM
CDT...OR ABOUT 10 MILES NORTHWEST OF PARSONS. THE STORM WAS NEARLY
STATIONARY. ADDITIONAL STRONG THUNDERSTORMS ARE DEVELOPING OVER
NORTHERN DECATUR COUNTY.
VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURRING WITH THIS THUNDERSTORM.
PEOPLE IN DECATUR AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Aug 4, 11:22 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 PM CDT FRI AUG 4 2006
TNZ021-052-054-041745-
CARROLL TN-HENDERSON TN-MADISON TN-
1222 PM CDT FRI AUG 4 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL...HENDERSON AND
MADISON COUNTIES.
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES SOUTHEAST OF MCKENZIE TO 5 MILES
SOUTHWEST OF BEMIS AT 1222 PM CDT...MOVING EAST AT 30 MPH.
THE RECENT DRY CONDITIONS HAVE WEAKENED SOME TREES IN THE AREA.
THEREFORE...40 TO 50 MPH WINDS COULD KNOCK DOWN SOME TREES.
VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL...HENDERSON AND MADISON COUNTIES...INCLUDING THE
CITIES OF HUNTINGDON...JACKSON...LEXINGTON AND MCKENZIE...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 11:47 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1247 PM CDT FRI AUG 4 2006
TNZ021-054-055-041815-
DECATUR TN-CARROLL TN-HENDERSON TN-
1247 PM CDT FRI AUG 4 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL...DECATUR AND
HENDERSON COUNTIES.
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM HUNTINGDON TO 7 MILES NORTHWEST OF REAGAN AT
1247 PM CDT...MOVING EAST AT 35 MPH.
SOIL CONDITIONS ARE WET IN CARROLL...DECATUR...AND HENDERSON
COUNTIES. THEREFORE...GUSTY WINDS CAN KNOCK DOWN SHALLOW ROOTED
TREES.
VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURRING WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL...DECATUR AND HENDERSON COUNTIES...INCLUDING THE
CITIES OF HUNTINGDON AND LEXINGTON...SHOULD MONITOR THIS STORM
CLOSELY.
Flash Flood, Decatur
- When
- August 4, 12:57 PM CST to 2:57 PM CST
- Where
- Decatur County, 6 mi NNW of Parsons
- Property damage
- $10
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.603, -88.109 (the zone’s center; the record gives no point)
Heavy rains caused water to rise and cover a roadway intersection at Gooch Road and Horny Head Creek Road near Parsons.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 4, 2006$497,000 · 52 kt wind · 19 events
- Flash Flood in Texas, August 4, 2006$500,000 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, August 4, 2006$163,000 · 50 kt wind · 6 events
- Damaging Wind in North Dakota, August 4, 2006$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2006$121,000 · 65 kt wind · 8 events
- Damaging Wind in Arkansas, August 4, 20062 injured · $50,000 · 61 kt wind · 1 event
- Lightning Strike in Florida, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Damaging Wind in North Dakota, August 4, 2006$40,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, August 4, 2006$35,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 2006$15,000 · 2.25 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526120.